Medication Side effects – Patient Interviews
Published: 18 Feb 2020
Click the link below to see video interviews with patients of epilepsy, and their advice on how to deal with the side effects of Anti-Epileptic Drugs (AED’s).
Interviewed patients spoke about the following side effects:
Fatigue – Some patients report feeling ‘Zombified’ on higher dosages of drugs, therefore have to get a reduction in the dosage.
Speech issues – Anti Epileptic Drugs can cause speech and mouth issues, such as being unable to find the right words, slurred speech and even gum problems.
Muscle Jerks – Patients report side effects like hand tremors and muscle jerks on certain prescriptions.
Poor concentration – One interviewee noted that her concentration was impaired on AED’s.
Weight Gain – Several patients mentioned that weight gain was a notable side effect of taking the drugs. One patient felt that it was acceptable, as the drug controlled her seizures, however others were unsatisfactory.
Depression – One Patient described her severe side effects of the medication, and how it impacted her relationships and daily life, eventually weaning her off the use of AED’s.
Blurred Vision – Often experienced at the start of taking some AED’s.